Alert archive / Washington / Gale Warnings in 2017
Gale Warning 62, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jul 28, 2017, 8:24 AM PDT. It took effect at Jul 28, 2017, 2:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2017, 8:24 AM PDT (15:24 UTC)
- In effect from
- Jul 28, 2017, 2:00 PM PDT
- Expired
- Jul 29, 2017, 12:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
599 WHUS76 KSEW 281524 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 824 AM PDT FRI JUL 28 2017 PZZ131-132-282330- /O.EXT.KSEW.SC.Y.0187.000000T0000Z-170728T2100Z/ /O.NEW.KSEW.GL.W.0062.170728T2100Z-170729T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 824 AM PDT FRI JUL 28 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT. * WIND AND WAVES...WEST 15 TO 25 KNOTS RISING TO 25 TO 35 KNOTS DURING THE AFTERNOON AND EVENING HOURS BEFORE EASING. WIND WAVES 2 TO 4 FEET EXCEPT BUILDING TO 4 TO 6 FEET DURING THE LATE AFTERNOON AND EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-282330- /O.EXT.KSEW.SC.Y.0188.170729T0000Z-170729T0700Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 824 AM PDT FRI JUL 28 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... * WINDS AND WAVES...SOUTHWEST RISING TO 15 TO 25 KNOTS DURING THE EVENING HOURS. WIND WAVES BUILDING TO 2 TO 4 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-282330- /O.EXT.KSEW.SC.Y.0188.170729T0000Z-170729T0700Z/ ADMIRALTY INLET- 824 AM PDT FRI JUL 28 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... * WINDS...NORTHWEST RISING TO 15 TO 25 KNOTS DURING THE EVENING STRONGEST NORTH PART. WIND WAVES BUILDING 2 TO 4 FEET THIS EVENING HIGHEST NORTH PART. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
2 follow-up statements
282 WHUS76 KSEW 282117 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 217 PM PDT FRI JUL 28 2017 PZZ131-132-290530- /O.EXP.KSEW.SC.Y.0187.000000T0000Z-170728T2100Z/ /O.CON.KSEW.GL.W.0062.000000T0000Z-170729T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 217 PM PDT FRI JUL 28 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... * WIND AND WAVES...WEST RISING TO 25 TO 35 KNOTS DURING THE EARLY EVENING HOURS BEFORE EASING AFTER MIDNIGHT. WIND WAVES BUILDING TO 4 TO 6 FEET DURING THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-290530- /O.CON.KSEW.SC.Y.0188.170729T0000Z-170729T0700Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 217 PM PDT FRI JUL 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... * WINDS AND WAVES...SOUTHWEST RISING TO 15 TO 25 KNOTS DURING THE EVENING HOURS. WIND WAVES BUILDING TO 2 TO 4 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-290530- /O.CON.KSEW.SC.Y.0188.170729T0000Z-170729T0700Z/ ADMIRALTY INLET- 217 PM PDT FRI JUL 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... * WINDS...NORTHWEST RISING TO 15 TO 25 KNOTS DURING THE EVENING WITH STRONGEST NORTH PART. WIND WAVES BUILDING 2 TO 4 FEET THIS EVENING HIGHEST NORTH PART. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
188 WHUS76 KSEW 290331 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 831 PM PDT FRI JUL 28 2017 PZZ131-132-291145- /O.CON.KSEW.GL.W.0062.000000T0000Z-170729T0700Z/ /O.NEW.KSEW.GL.A.0038.170730T0000Z-170730T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 831 PM PDT FRI JUL 28 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * WIND...WEST 25 TO 35 KT THIS EVENING...EASING AFTER MIDNIGHT... THEN POSSIBLY RISING TO 25 TO 35 KT AGAIN SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ133-290700- /O.CON.KSEW.SC.Y.0188.000000T0000Z-170729T0700Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 831 PM PDT FRI JUL 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...SOUTHWEST 15 TO 25 KT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-290700- /O.CON.KSEW.SC.Y.0188.000000T0000Z-170729T0700Z/ ADMIRALTY INLET- 831 PM PDT FRI JUL 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...NORTHWEST 15 TO 25 KT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jul 28, 3:10 AM PDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 28, 3:10 AM PDT, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
310 AM PDT Fri Jul 28 2017
.SYNOPSIS...Marine layer clouds will burn off late morning and
early afternoon for sunshine and warmer weather, with mainly sunny
and warmer weather this weekend. A warming trend should continue
into next week, with morning low clouds and fog mainly confined
to the coast and areas along the Strait of Juan de Fuca.
&&
.SHORT TERM...A weak and poorly defined trough remains just off
the Pacific Northwest coast early this morning, with light
westerly flow aloft over Western Washington. The air mass is still
rather moist in the lower levels, although onshore flow is quite
weak with light northerly flow over the interior lowlands. Low
stratus is mainly in two areas at this point: over the northwest
corner of the Olympic Peninsula and over the Puget Sound and Hood
Canal region mainly to the west of the greater Seattle metro area.
The stratus has been increasing slowly, but much of the area
remains under mostly clear skies at 3 am.
The upper trough will weaken as it moves inland today, and upper
heights over the area will actually rise on account of the large
upper ridge centered along the Colorado/New Mexico border. The
lower air mass will dry with low level northerly flow continuing
over the Western Washington interior lowlands. Low clouds will
probably increase during the next few hours, but they should burn
off rather quickly this morning -- even at the coast. Highs will
be in the mid to upper 60s at the coast and 70 to 80 inland.
Light west to southwest to flow aloft will continue tonight and
Saturday. Upper heights will continue to rise slowly, as the upper
ridge dominating the western 2/3 of the United States shifts
slowly northwest. The lower reaches of the air mass will be drier for
less morning cloud, more sunshine, and warmer weather. Highs
Saturday will be around 70 at the coast and in the mid 70s to
lower 80s inland.
The pattern will change little Saturday night and Sunday, although
a minor upper trough moving over the north side of the ridge could
increase the marine influence slight. For now we will stay with
the idea of a little more morning clouds Sunday morning. McDonnal
.LONG TERM...The strong upper ridge will be centered around Nevada
on Monday and continue to move slowly northwest. As a result the
500 mb heights will be near 5900 meters over our forecast area
during the long term period Monday through Thursday. Warmer
weather and lower pressure east of the Cascades should keep the
low level flow weakly onshore Monday and Tuesday, probably
strengthening a little Wednesday and Thursday. Highs in the
interior lowlands should get well into the 80s, and maybe the
lower 90s in the warmer spots. The sea breeze will likely keep
highs at the coast in the 70s. McDonnal
&&
.AVIATION...A weak upper level trough is over the West with SW/W
flow aloft over Western Washington. The air mass is dry. Low level
onshore flow continues. Stratus clouds have formed along the
coast, Strait of Juan de Fuca and in the central sound this
morning - MVFR ceilings are likely. Low clouds will burn back to
the coast in the early afternoon with VFR conditions expected. 33
KSEA...MVFR conditions this morning with cigs near 2000 ft. Low
clouds burning off by 18-20z. Light/variable wind becoming W/NW to
08 kt this afternoon. 33
&&
.MARINE...High pressure over the NE Pacific will maintain onshore
flow across Western WA through early next week. Highest
wind/waves will be at the central and eastern Strait of Juan de
Fuca. 33
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT Saturday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory from 5 PM this afternoon to 1 AM PDT
Saturday for Admiralty Inlet-Northern Inland Waters
Including The San Juan Islands.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.wrh.noaa.gov/sew/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:46 AM PDT | Small Craft Advisory | SEW | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.